Vol. 318, No. 1, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 325: 1
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Local data of rational elliptic curves with nontrivial torsion

Alexander J. Barrios and Manami Roy

Vol. 318 (2022), No. 1, 1–42
DOI: 10.2140/pjm.2022.318.1

By Mazur’s torsion theorem, there are fourteen possibilities for the nontrivial torsion subgroup T of a rational elliptic curve. For each T, such that E may have additive reduction at a prime p, we consider a parametrized family ET of elliptic curves with the property that they parametrize all elliptic curves E which contain T in their torsion subgroup. Using these parametrized families, we explicitly classify the Kodaira–Néron-type, the conductor exponent and the local Tamagawa number at each prime p where E has additive reduction. As a consequence, we find all rational elliptic curves with a 2- or 3-torsion point that have global Tamagawa number 1.

elliptic curves, Tamagawa numbers, Kodaira–Néron-types, Tate's algorithm
Mathematical Subject Classification
Primary: 11G05, 11G07, 11G40, 14H52
Supplementary material

Kodaira--N'{e}ron-type and conductor exponent

Received: 11 December 2020
Revised: 14 November 2021
Accepted: 5 March 2022
Published: 1 August 2022
Alexander J. Barrios
Department of Mathematics
University of St. Thomas
St. Paul, MN
United States
Manami Roy
Department of Mathematics
Fordham University
Bronx, NY
United States